Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 480, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2008, 4:54 PM CDT for Rogers County, Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2008, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 12, 2008, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Rogers County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:00 PM CDT | HAIL 0.88 | E Oologah, OK | NICKEL SIZE HAIL JUST EAST OF OOLOGAH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 122154
SVRTSA
OKC131-122300-
/O.NEW.KTSA.SV.W.0480.080712T2154Z-080712T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING EAST AT 20
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH...
TALALA...FOYIL AND CHELSEA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3657 9543 3632 9542 3633 9581 3640 9581
3640 9580 3643 9579 3644 9582 3654 9582
TIME...MOT...LOC 2154Z 269DEG 20KT 3644 9573
$$3 follow-up statements
000
WWUS54 KTSA 122211
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SAT JUL 12 2008
OKC131-122300-
/O.CON.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
511 PM CDT SAT JUL 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS COUNTY...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING
EAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FOYIL...
BUSHYHEAD AND CHELSEA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
3643 9579 3644 9582 3649 9582 3657 9543
TIME...MOT...LOC 2211Z 281DEG 22KT 3641 9567
$$000
WWUS54 KTSA 122222
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SAT JUL 12 2008
OKC131-122300-
/O.CON.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
522 PM CDT SAT JUL 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
OOLOGAH...MOVING EAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FOYIL...
BUSHYHEAD AND CHELSEA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
3643 9579 3644 9582 3648 9582 3657 9543
TIME...MOT...LOC 2222Z 283DEG 15KT 3639 9565
$$000
WWUS54 KTSA 122257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT SAT JUL 12 2008
OKC131-122305-
/O.EXP.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
555 PM CDT SAT JUL 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROGERS COUNTY EXPIRES
AT 600 PM CDT...
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY
CONTINUES UNTIL 645 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF NORTHERN ROGERS COUNTY...
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE
FOR THAT AREA...BUT CONTINUES FOR SOUTHERN ROGERS COUNTY.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
3643 9579 3644 9582 3648 9582 3657 9543
TIME...MOT...LOC 2255Z 283DEG 15KT 3636 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:34 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 3:34 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT SAT JUL 12 2008
.DISCUSSION...
FLASH FLOOD WATCH..EXPANDED EAST INTO NORTHWEST
ARKANSAS FOR TONIGHT. THE COOL FRONTAL BOUNDARY
WILL PROGESS SOUTHEAST OVERNIGHT. EXPECT A CAP
FAILURE BY LATE AFTERNOON. INITIAL STORMS WILL
PRESENT A SEVERE POTENTIAL HOWEVER PRECIPITABLE
WATER VALUES GREATER THAN 2.0 AND NEAR 2.25 FOR
A FEW LOCATIONS...ANTICIPATE FAIRLY RAPID LARGE
MCS DEVELOPMENT. AREAS NORTHWEST OF KCQB - KFYV
SEEM MOST VULNERABLE..WHERE ABRFC GRIDDED FLASH
FLOOD GUIDANCE IS LOWEST..AND CONVECTION THREAT
HIGHEST. H7 DEW POINT TROPICAL. RAIN PRODUCTION
SHOULD NEAR MAXIMUM EFFICIENCY.
EXACTLY WHERE THE NORTH EDGE PRECIPITATION WILL
BE AT DAWN SUNDAY IS IN QUESTION. GFS SPEED TOO
QUICK SO RAISED POPS SOUTH I40. A DRY NORTHWEST
FLOW SHOULD PUSH FRONT FAR ENOUGH SOUTH BEFORE
WASHING OUT.. TO KEEP OUR AREA DRY SUNDAY NIGHT
THROUGH TUESDAY. H500 TURNING MORE SUMMER-LIKE
WITH MOST ACTION WELL NORTH FOR REST OF THE NEW
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 64 90 / 90 10 0 0
FSM 72 87 64 91 / 50 40 10 0
MLC 72 86 65 91 / 40 30 10 0
BVO 63 86 56 90 / 90 10 0 0
FYV 65 83 56 86 / 80 30 0 0
BYV 64 82 58 84 / 80 20 0 0
MKO 67 84 64 90 / 70 30 10 0
MIO 64 86 59 87 / 100 10 0 0
F10 67 84 64 90 / 60 30 10 0
HHW 74 88 66 90 / 20 40 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jul 12, 1:10 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 110 PM CDT SAT JUL 12 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 110 PM CDT SAT JUL 12 2008 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A SLOW MOVING COLD FRONT WAS LOCATED JUST NORTH OF THE AREA THIS AFTERNOON. SOUTH OF THE FRONT THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE WITH STRONG SURFACE HEATING. AS THE FRONT APPROACHES ...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON OR EARLY EVENING ACROSS NORTHEAST OKLAHOMA WITH A CONVECTIVE COMPLEX PUSHING SOUTHEAST INTO NORTHWEST ARKANSAS OVERNIGHT. THE MAIN SEVERE THREAT WILL OCCUR LATE THIS AFTERNOON AND EVENING WITH THE GREATEST THREAT ACROSS NORTHEAST OKLAHOMA. DAMAGING DOWNBURST WINDS WILL BE POSSIBLE IN THE STRONGER STORMS AND TO A LESSER EXTENT LARGE HAIL. THE SEVERE THREAT WILL TRANSITION MORE TOWARDS A HEAVY RAIN AND FLASH FLOOD THREAT OVERNIGHT. A MOIST ATMOSPHERE WILL LEAD TO EFFICIENT RAIN PRODUCING THUNDERSTORMS...MAKING HEAVY RAINFALL A CONCERN WITH THE SLOW MOVING FRONT. RAINFALL AMOUNTS ARE EXPECTED TO BE GREATEST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHERE SOILS ARE VERY MOIST FROM RECENT RAINS. THE GREATEST RISK OF FLASH FLOODING WILL BE NORTH OF A BRISTOW...WAGONER...WITTER LINE. REFER TO THE FLASH FLOOD WATCH /OKCFFATSA/ FOR FURTHER INFORMATION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ACROSS THE AREA ON SUNDAY MORNING BEFORE THE FRONT MOVES SOUTH OF THE FORECAST AREA. A CHANCE FOR THUNDERSTORMS WILL CONTINUE AS THE FRONT TRIES TO LIFT BACK NORTH AS A WEAK BOUNDARY. HIGH PRESSURE WILL BUILD INTO THE REGION DURING THE MIDDLE PART OF THE WEEK WITH DECREASING RAIN CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 12, 4:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT SAT JUL 12 2008
OKZ061-122215-
ROGERS OK-
446 PM CDT SAT JUL 12 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS
AT 446 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OOLOGAH...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...FOYIL...OOLOGAH...BUSHYHEAD...TALALA AND
CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3660 9542 3636 9543 3636 9581 3640 9581
3640 9580 3643 9579 3644 9581 3660 9582
TIME...MOT...LOC 2146Z 254DEG 12KT 3646 9568The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:29 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 24 hr |
| Jul 12, 4:46 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 12, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Jul 12, 5:15 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| Jul 12, 5:21 PM CDT | Flash Flood Warning | TSA | Rogers | 8 hr |
| Jul 12, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 26 min |
| Jul 12, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 66 min |
| Jul 12, 5:45 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jul 12, 5:51 PM CDT | Areal Flood Advisory | TSA | Mayes | 114 min |
| Jul 12, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 56 min |
| Jul 12, 6:33 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| Jul 12, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.